Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 19, 2021, 3:28 AM EDT for Brevard County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2021, 3:28 AM EDT (07:28 UTC)
- Expired
- Apr 19, 2021, 4:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 2.4
The text
As transmitted.
267 WWUS82 KMLB 190728 SPSMLB Special Weather Statement National Weather Service Melbourne FL 328 AM EDT Mon Apr 19 2021 FLZ045-047-053-147-190800- Southern Brevard County FL-Osceola FL-Northern Brevard County FL- Orange FL- 328 AM EDT Mon Apr 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD... SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 400 AM EDT... At 328 AM EDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Harmony, or 9 miles east of Narcoossee, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rockledge, Cocoa, Lone Cabbage Fish Camp, Sharpes and Canaveral Groves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2824 8119 2837 8119 2847 8077 2824 8072 TIME...MOT...LOC 0728Z 256DEG 31KT 2832 8108 $$ Rodriguez
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 18, 10:00 PM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 18, 10:00 PM EDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1000 PM EDT Sun Apr 18 2021 .DISCUSSION... Some gusty storms moved through Lake and Volusia counties this evening, part of a line of convection that extends SW through the eastern Gulf/west central FL. While the northern storms are pushing offshore this evening, with light to moderate rain filling in behind, stronger storms are currently pushing onshore around the Tampa area. This convection is expected to continue eastward through central FL late this evening and overnight, with some lingering potential for isolated strong to damaging straight line winds, and possibly some hail into the rest of tonight. Hi- res guidance hasn't been terribly reliable, but with a passing S/W and increasing moisture will continue to lean toward higher rain chances overnight, with PoPs up to 60-70 percent over much of the area, except 40-50 percent across southern portions of Okeechobee County and the Treasure Coast. Cloudy conditions and low in the 60s expected for tonight. && .AVIATION...Some gusty showers and storms have already shifted offshore of Volusia County this evening, with line of convection pushing onshore west central Florida expected to continue eastward through I-4 and likely through Osceola/Brevard, potentially into Okeechobee County and Treasure Coast later tonight. While convection may weaken some as it shifts eastward from Tampa, a lingering threat for isolated strong to severe storms will be possible. Tempo IFR/MVFR conditions will occur with any storms, with more predominant MVFR/locally IFR cigs building into the area later tonight and lingering through tomorrow, as high coverage of showers and storms are expected to continue as quasi-stationary front remains draped across central FL. && .MARINE...Gusty offshore moving showers and storms will continue to be possible overnight as frontal boundary continues southward and stalls across central FL. Outside of any storm activity, winds will be variable up to 15 kt tonight, becoming W/SW late tonight into early Monday morning. Then a shift from the NW is forecast to start in the late afternoon from Volusia waters southward. Seas will be 2-3 ft outside any storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 65 76 63 77 / 80 80 60 80 MCO 68 79 66 79 / 70 80 70 80 MLB 68 82 67 82 / 70 80 70 80 VRB 69 85 66 84 / 60 80 70 80 LEE 67 75 65 76 / 80 80 60 80 SFB 67 77 65 78 / 70 80 70 80 ORL 70 79 67 80 / 70 80 70 80 FPR 67 86 67 85 / 50 80 70 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Cristaldi
Hazardous weather outlook, Apr 19, 3:21 AM EDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 321 AM EDT Mon Apr 19 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 321 AM EDT Mon Apr 19 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Locally heavy showers and embedded lightning storms will quickly move eastward across central Florida during this morning and through the afternoon, with further development somewhat southward later today. The primary threats within any storms which develop will be torrential rainfall, occasional to frequent cloud to ground lightning, and storm wind gusts up to 45 mph. The main areas for storms will stretch across all of central FLorida during much of today. Successive rounds of showers and storms are likely in many areas. .FLOOD IMPACT... Accumulation of rainfall from successive rounds of precipitation will lead to standing water in low spots and along roadways mainly south of a line from Leesburg to Sanford and Scottsmoor. Accumulated water will create possible driving hazards, as rain amounts of 2 to 3 inches will be possible locally by late tonight. .RIP CURRENT IMPACT... Ocean conditions will produce a Moderate Risk of rip currents today at Atlantic coast beaches. Always swim within sight of a lifeguard, and do not swim alone. .MARINE THUNDERSTORM GUST IMPACT... Locally gusty winds from morning to afternoon storms may affect the larger inland lakes and then quickly push offshore of the Volusia, Brevard and Treasure Coast. Any storms will be capable of producing briefly strong winds greater than 34 knots, and occasional to frequent lightning strikes. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. High coverage of showers and storms will continue across much of central Florida, and especially south of Volusia and Lake counties on Tuesday. A stalled surface front will provide the focus for several rounds of potentially heavy rainfall and minor flooding of streets and poorly drained low lying areas. Rainfall amounts may total 3 to 4 inches, or a little higher in some areas by late Tuesday. A Moderate Risk of rip currents will continue at area beaches early this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Pendergrast
In the hours before
Special weather statement, Apr 19, 2:59 AM EDT, 29 minutes before
Special Weather Statement National Weather Service Melbourne FL 259 AM EDT Mon Apr 19 2021 FLZ041-044>047-053-054-058-059-064-141-144-147-190900- Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 259 AM EDT Mon Apr 19 2021 Numerous showers are developing across Central Florida early this morning, stretching from the Tampa Bay area into the Orlando Metro, and east into Brevard County. Expect these showers and perhaps a few lighting storms to continue through sunrise. Heavy downpours are expected with all passing showers, along with occasional lightning strikes. Some ares will experience multiple rounds of heavy rain this morning, which could lead to ponding of water on roadways and low lying areas.
Special weather statement, Apr 19, 3:28 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 328 AM EDT Mon Apr 19 2021 FLZ045-047-053-147-190800- Southern Brevard County FL-Osceola FL-Northern Brevard County FL- Orange FL- 328 AM EDT Mon Apr 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD... SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 400 AM EDT... At 328 AM EDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Harmony, or 9 miles east of Narcoossee, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rockledge, Cocoa, Lone Cabbage Fish Camp, Sharpes and Canaveral Groves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2824 8119 2837 8119 2847 8077 2824 8072 TIME...MOT...LOC 0728Z 256DEG 31KT 2832 8108 Rodriguez
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:13 PM EDT | Special Weather Statement | MLB | Lake | 62 min |
| Apr 18, 8:35 PM EDT | Special Weather Statement | MLB | Volusia | 25 min |
| Apr 18, 9:00 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Apr 18, 9:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| Apr 19, 12:20 AM EDT | Special Marine Warning | MLB | 40 min | |
| Apr 19, 3:53 AM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Apr 19, 3:56 AM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 19, 5:59 AM EDT | Special Weather Statement | MLB | Okeechobee | 31 min |
| Apr 19, 6:25 AM EDT | Areal Flood Advisory | MLB | Osceola | 95 min |
| Apr 19, 6:38 AM EDT | Special Weather Statement | MLB | Indian River | 52 min |
| Apr 19, 7:24 AM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| Apr 19, 7:39 AM EDT | Special Marine Warning | MLB | 30 min | |
| Apr 19, 8:25 AM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Apr 19, 8:28 AM EDT | Special Marine Warning | MLB | 29 min | |
| Apr 19, 9:23 AM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 52 min |
| Apr 19, 9:25 AM EDT | Special Marine Warning | MLB | 65 min | |
| Apr 19, 10:03 AM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 42 min |
| Apr 19, 10:08 AM EDT | Special Marine Warning | MLB | 52 min | |
| Apr 19, 10:41 AM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 49 min |
| Apr 19, 11:28 AM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 62 min |
| Apr 19, 12:25 PM EDT | Special Weather Statement | MLB | Martin | 50 min |
| Apr 19, 12:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Apr 19, 1:06 PM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 54 min |
| Apr 19, 3:59 PM EDT | Special Weather Statement | MLB | Okeechobee | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.